MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA117901A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the device is unknown which device or devices may have contributed to the reportable event, this report should also include gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) devices: (b)(6) - bxa087901a (b)(4).Manufactured date: 30-nov-2019 expiration date: 27-nov-2022.(b)(6) - bxa077901a (b)(4) manufactured date: 13-jul-2019 expiration date: 12-jul-2022.A review of manufacturing records (all three vbx devices) verified that the lots involved in this complaint met all pre-release specifications.The information reported in the complaint does not reasonably suggest a potential malfunction or product packaging and / or labeling issue has occurred.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent a covered endovascular reconstruction of the aortic bifurcation (cerab) procedure using gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) devices.During the procedure, vascular access was obtained via bilateral femoral arteries using a percutaneous approach.It was reported, no access closure device was utilized; manual pressure was applied.Postoperatively, while in the post-anesthesia care unit (pacu), the patient was noted to have an expanding right groin hematoma, suspected to be due to lack of hemostasis at the arterial puncture site.The patient was taken back to the operating room for further management.An unplanned surgical cutdown was performed with right groin exploration.The hematoma was surgically evacuated, and the artery was repaired with primary repair.Following the procedure, the groin hematoma resolved.On (b)(6) 2020, the patient was discharged home.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackardp
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25143033
Report Number2017233-2026-07478
Device Sequence Number15815939
Product Code PRL
UDI-Device Identifier00733132637751
UDI-Public(01)00733132637751(17)220928
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2022
Device Catalogue NumberBXA117901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age62 YR
Patient SexFemale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite